Vyvance?

iVillage Member
Registered: 07-16-2009
Vyvance?
4
Fri, 09-25-2009 - 5:20pm

We finally have decided to try meds. We have ruled out all other causes for our sons behavior issues and went to an ADHD specialist that came highly recommended by a few friends. He was very helpful gave us lot of tips on how to handle some of DS issues. He started him on Vyvance 20mg. Today was his first day! He had a great day at school and right now he is playing with his brother and sister with out any outbursts or fighting....I"M AMAZED!!!! He is still high energy, he came home and took the dog for her after school run with him. He just seems to have more control over himself!!

He did have a bad stomach ache today at lunch time. He is a skinny kids so, I'm hoping this won't last long. Are there any kinds of breakfast shakes or something I should try to give him at breakfast to boost his calorie intake. He requested his favorite for supper he should make up for not eating lunch.

We call the Dr. on Monday to report how he is doing and then we go back to see him in 2 weeks to weigh him and talk in person about DS progress.

Photobucket

Photobucket
iVillage Member
Registered: 06-10-2007
In reply to: momof3_michelle
Fri, 09-25-2009 - 8:25pm

HI


The stomach ache should subside within a few weeks. I would make sure he has a higher fat breakfast than usual, and possibly add a breakfast shake. Carnation instant breakfast is a fave around here. I sometimes add a scoop of vanilla ice cream to boost the fat and calories. Remember, no citrus with meds!

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 07-16-2009
In reply to: momof3_michelle
Fri, 09-25-2009 - 9:22pm
Oh no! I did give him juice this am, maybe that was why he had a stomach ache. Thanks! I will see how tomorrow goes. At dinner he said "I feel so mellow" He was still active and talkative (not hyper and looking for things to do). I was afraid he would be out of it on meds but all is well!
Photobucket

Photobucket
iVillage Member
Registered: 07-16-2009
In reply to: momof3_michelle
Fri, 10-02-2009 - 8:34pm
Do you know how quick kids usually adjust to meds. I don't mean the side affects. Those went away after a day or two. He was doing so well the 5 days or so.... his attention and fidgeting were under control he seemed less frustrated. The last few days he has come home from school like he never took the Vyvance. The Dr. said to try to give it to him later in the day (over the weekend) and see if it affects his attention in the afternoons. Maybe it is wearing off fast? Is that normal? I'm a little in the dark on for these meds work in general. Do they get used to them and become less affective?
Photobucket

Photobucket
Avatar for imomtojd
iVillage Member
Registered: 03-26-2003
In reply to: momof3_michelle
Sat, 10-03-2009 - 8:46am
Vyvance worked for DS for several weeks and then stopped working so well. He tried several dosages, seemed to be doing well, then started getting upset and weepy in the afternoons. I have heard from a lot of folks that it doesn't seem to hold very well and their kids got the anger/weepy side effects. DS went back to Concerta (has been on for several years) and added Strattera. It has been a wonderful combination for about 8 months now.